Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 28, 2011, 7:33 AM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 7:33 AM EDT (11:33 UTC)
- Expired
- Apr 28, 2011, 8:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:50 AM EDT | TSTM WND DMG | Northumberland, NY | RT 32 BETWEEN RT 50 AND JEWELL ROAD CLOSED DUE TO DOWN WIRES UNTIL 1030 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
982
WUUS51 KALY 281133
SVRALY
NYC083-091-115-281230-
/O.NEW.KALY.SV.W.0014.110428T1133Z-110428T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
733 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
EXTREME NORTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 830 AM EDT
* AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILTON TO 8 MILES SOUTHEAST OF BALLSTON SPA TO 18 MILES SOUTH
OF BALLSTON SPA...OR ALONG A LINE EXTENDING FROM SARATOGA SPRINGS
TO CLIFTON PARK TO COLONIE...AND MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FORT EDWARD AND GREENWICH BY 750 AM EDT...
SALEM AND CAMBRIDGE BY 800 AM EDT...
GRANVILLE BY 810 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4294 7383 4293 7389 4313 7397 4342 7325
4332 7326 4327 7327 4320 7327 4314 7327
4301 7328 4295 7329
TIME...MOT...LOC 1133Z 233DEG 53KT 4308 7383 4292 7375
4276 7381
$$
BGM1 follow-up statement
761
WWUS51 KALY 281158
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 AM EDT THU APR 28 2011
NYC083-091-115-281230-
/O.CON.KALY.SV.W.0014.000000T0000Z-110428T1230Z/
WASHINGTON NY-RENSSELAER NY-SARATOGA NY-
758 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR EAST CENTRAL SARATOGA...EXTREME NORTH CENTRAL RENSSELAER AND
SOUTHERN WASHINGTON COUNTIES...
AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH ARGYLE TO EAST GREENWICH TO CENTER WHITE
CREEK...OR ALONG A LINE EXTENDING FROM HUDSON FALLS TO SALEM TO 7
MILES NORTHWEST OF HOOSICK FALLS...MOVING NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TIPLADY...SOUTH GRANVILLE...SLATEVILLE AND PORTER BY 805 AM EDT...
GRANVILLE BY 810 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4295 7364 4312 7361 4326 7364 4342 7325
4332 7326 4327 7327 4314 7327 4301 7328
4295 7329
TIME...MOT...LOC 1158Z 235DEG 53KT 4331 7343 4318 7335
4302 7335
$$
MONTGOMERY/SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:57 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 28, 4:57 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
457 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ATTM...CONCENTRATING ON SEVERE WX WATCHES AND WARNINGS FROM BAND
OF CONVECTION WHICH WAS MOVING INTO THE WESTERN PORTION OF THE
AREA FROM THE SOUTHWEST. CELLS WITH ROTATION CONTINUE MOVING
IN A LINE EXTENDING FROM JUST WEST OF BGM TO EAST OF RME AND
THEN NORTH INTO HERKIMER AND HAMILTON COS. COORDINATED WITH BGM
AND SPC ON SVR TSTM WATCH #249. CURRENTLY THE WEATHER IS FAIRLY
QUIET FARTHER EAST. STRONG SW OF 35 TO 65 KTS INDICATED BY VWPS
ON AREA RADARS. MODEL SOUNDINGS INDICATE PWAT OF 1.7 INCHES
WITH MUCAPES IN THE 500 TO 1500 J/KG ACROSS THE REGION TIL
THE FRONTAL PASSAGE.
WE HAVE POPS CATEGORICAL WEST AND LIKELY OVER THE REST OF THE
FCST AREA EARLY THIS AM...THEN LIKELY TIL SHORTLY AFTER NOON
WITH POPS DECREASING TO CHC FROM WEST TO EAST...THEN TO SLIGHT
CHANCE OVER THE WESTERN PORTION OF OUR FCST AREA BY LATE IN
THE AFTERNOON. STRONG SOUTHERLY WINDS WILL GRADUALLY VEER TO
A WESTERLY DIRECTION BY LATE AFTERNOON AND BEGIN TO DIMINISH.
HIGH TEMPS TODAY WILL RANGE FROM THE UPPER 60S ACROSS THE
ADIRONDACKS AND HIGHER ELEVS OF SOUTHERN VERMONT...CATSKILLS
...BERKSHIRES...AND LITCHFIELD HILLS TO THE MID 70S IN THE
CAPITAL DISTRICT...LAKE GEORGE REGION...AND THE MOHAWK VALLEY.
WE HAVE ALSO EXTENDED AND EXPANDED THE FLOOD WATCH OVER THE
AREA DUE TO THE WET CONDITION OF THE GROUND...PERSISTENT
RAINFALL...AND HIGH RIVER AND STREAM LEVELS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THIS EVENING...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE SOME ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS EARLY
FRIDAY MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL
AND NORTHERN PORTIONS OF THE REGION...WITH THE POSSIBILITY OF SOME
RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES ACROSS.
OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS PERIOD
FOR TEMPS.
SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS FRIDAY NIGHT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE. THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK. THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.
A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT. WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.
DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY. DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE TO AFFECT ALL TERMINALS THROUGH
MUCH OF THE TAF PERIOD ENDING AT 06Z FRIDAY.
AS OF 130 AM...THE REGION WAS BETWEEN TWO AREAS OF CONVECTION.
ONE AREA PASSED THROUGH DURING THE LATE EVENING HOURS AND WAS
JUST EAST OF KGFL. THIS AREA COVERED THE NORTHEASTERN ADIRONDACKS
AND THE CHAMPLAIN VALLEY. IT WAS MOVING TOWARD THE NORTHEAST
AROUND 50 KNOTS AND THUS WILL NO LONGER AFFECT THE REGION.
A SECOND AREA OF CONVECTION EXTENDED FROM KRME SOUTHWEST INTO
CENTRAL AND SOUTHWESTERN PA. THIS AREA WILL MOVE INTO THE REGION
AROUND DAYBREAK. BEFORE IT REACHES THE AREA WE MAY EXPECT FLIGHT
CONDITIONS TO DETERIORATE SOME AS THE VERY MOIST AIR MASS COOLS
WITH LOW CLOUDS AND SOME LIGHT FOG. AT THIS POINT WE ARE NOT
LOOKING FOR MORE THAN A BRIEF PERIOD OF IFR AT THE TAF SITES
IF THAT. HOWEVER IFR CIGS MAY BE ENCOUNTERED ACROSS THE HIGHER
TERRAIN EAST AND WEST OF THE HUDSON VALLEY.
ANOTHER ROUND OF SHOWERS ALONG WITH SOME EMBEDDED THUNDERSTORMS
WILL BEGIN THIS MORNING AS A FRONTAL SYSTEM APPROACHES FROM THE
WEST AND MOVES ACROSS THE REGION. AT THIS POINT WE HAVE USED
THE CB CLOUD TYPE TO INDICATE THE POSSIBILITY OF CONVECTION.
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE OVER WITH
BY 00Z...WITH POST FRONTAL STRATUS AT KALB AND KGFL AND SOME
HIGHER CLOUDS AT KPOU FOR THE EVENING.
SURFACE WINDS WILL BE SOUTHERLY AT 5 TO 15 KTS DURING THE PREDAWN
HOURS...THEN PICK UP TO 10 TO 20 KTS WITH GUSTS OVER 25 KTS AFTER
DAYBREAK. WINDS WILL BECOME SOUTHWEST LATER ON IN THE DAY.
WINDS ALOFT...INDICATED BY DOPPLER RADAR...SOUTHWEST 50 TO 60 KTS.
OUTLOOK...
TONIGHT...VFR/MVFR...A FEW -SHRAS POSSIBLE IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
WET FLAG CONDITIONS WILL PRETTY MUCH BE THE RULE THROUGH FRIDAY
EVENING.
THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.
SOUTH WINDS WILL BE 20-30 MPH TODAY...THEN GRADUALLY VEER AROUND
TO THE WEST AND DIMINISH THIS EVENING AND TONIGHT.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF OUR FORECAST AREA IN
NEW YORK STATE EXCEPT FOR THE MID HUDSON REGION AND TACONICS.
THE WATCH IS ALSO IN EFFECT FOR THE SOUTHERN THIRD OF VERMONT.
EXPECT REPEATED SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF
WHICH MAY HAVE TORRENTIAL RAINFALL. RUNOFF POTENTIAL IS VERY
HIGH DUE TO THE PERSISTENT RAINFALL OVER THE LAST TWO WEEKS
AND RIVER AND STREAM LEVELS ARE HIGH. MANY RIVERS IN THE
ADIRONDACKS ARE AT MODERATE TO MAJOR FLOOD LEVELS FROM THE
LAST TWO ROUNDS OF RAINFALL ALONG WITH MELTING OUT MUCH OF
THE REMAINING WINTER SNOWPACK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ032-033-
038>043-047>054-058-063-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...RCK
NEAR TERM...IAA/RCK/KL
SHORT TERM...RCK/KL
LONG TERM...ELH
AVIATION...RCK
FIRE WEATHER...RCK
HYDROLOGY...IAA/RCKHazardous weather outlook, Apr 28, 5:09 AM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 AM EDT THU APR 28 2011 NYZ032-033-038>040-047>049-051-052-058-063-082-290915- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- 509 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND CENTRAL ADIRONDACKS...THE MOHAWK VALLEY...THE SCHOHARIE VALLEY...AND THE CATSKILLS OF EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ001-013-MAZ001-025-NYZ060-061-065-066-290915- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS- 509 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ059-064-290915- EASTERN GREENE-EASTERN ULSTER- 509 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ041>043-050-053-054-083-084-VTZ013>015-290915- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 509 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN ADIRONDACKS...THE LAKE GEORGE REGION...THE GREATER CAPITAL DISTRICT...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 28, 6:09 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TORNADO FRANKFORT 43.04N 75.07W
04/28/2011 HERKIMER NY EMERGENCY MNGR
POSSIBLE TORNADO. SIGNIFICANT DAMAGE TO HOUSE ON BROCKWAY
ROAD.
&&Local storm report, Apr 28, 6:30 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
630 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TORNADO FRANKFORT 43.04N 75.07W
04/28/2011 HERKIMER NY TRAINED SPOTTER
POSSIBLE TORNADO. MULTIPLE HOUSES DAMAGE ON ALBANY
STREET.
0535 AM TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
04/28/2011 HERKIMER NY TRAINED SPOTTER
THREE PINE TREES DOWN ON STATE ROUTE 170A SOUTH OF ROUTE
29.
0625 AM FLASH FLOOD NEWPORT 43.19N 75.01W
04/28/2011 HERKIMER NY TRAINED SPOTTER
CAR RESCUE IN PROGRESS ON STRUMLOCK ROAD NEAR HONEY HILL
ROAD.
&&Local storm report, Apr 28, 6:37 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
637 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TORNADO SPECULATOR 43.58N 74.38W
04/28/2011 HAMILTON NY EMERGENCY MNGR
POSSIBLE TORNADO. TREES DOWN NORTHEAST OF VILLAGE OF
SPECULATOR ALONG ROUTE 30.
&&Local storm report, Apr 28, 7:06 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
706 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
04/28/2011 HERKIMER NY TRAINED SPOTTER
THREE PINE TREES SHEAERED AND/OR UPROOTED DOWN ON STATE
ROUTE 170A SOUTH OF ROUTE 29. THREE SHEDS BLOWN APART AND
ONE ROLLED. BRICKS MISSING FROM CHIMNEY OF HOUSE.
&&Local storm report, Apr 28, 7:08 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
708 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD POLAND 43.23N 75.06W
04/28/2011 HERKIMER NY TRAINED SPOTTER
TRIBUTARIES OF WEST CANADA CREEK OUT OF BANKS.
&&Local storm report, Apr 28, 7:18 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
718 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TORNADO FRANKFORT CENTER 43.05N 75.14W
04/28/2011 HERKIMER NY TRAINED SPOTTER
POSSIBLE TORNADO. TOPS OF TREES SHEARED OFF AND A ROOF
BLOWN OFF A HOUSE.
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:42 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 48 min |
| Apr 27, 10:56 PM EDT | Special Weather Statement | ALY | Herkimer | 34 min |
| Apr 27, 11:07 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 4 hr |
| Apr 27, 11:09 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 66 min |
| Apr 27, 11:22 PM EDT | Special Weather Statement | ALY | Hamilton | 23 min |
| Apr 27, 11:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 35 min |
| Apr 28, 12:22 AM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Apr 28, 12:45 AM EDT | Special Weather Statement | ALY | Washington | 15 min |
| Apr 28, 3:55 AM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 50 min |
| Apr 28, 4:12 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 48 min |
| Apr 28, 4:58 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 47 min |
| Apr 28, 5:21 AM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 3 hr |
| Apr 28, 5:32 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 43 min |
| Apr 28, 5:45 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schoharie and 1 more | 45 min |
| Apr 28, 6:27 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 63 min |
| Apr 28, 6:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Montgomery, Schenectady, Schoharie | 43 min |
| Apr 28, 7:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 47 min |
| Apr 28, 7:24 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 51 min |
| Apr 28, 7:40 AM EDT | Areal Flood Warning | ALY | Herkimer | 4 hr |
| Apr 28, 8:03 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 71 hr |
| Apr 28, 8:04 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 45 min |
| Apr 28, 8:19 AM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 6 days |
| Apr 28, 8:24 AM EDT | Areal Flood Warning | ALY | Hamilton, Herkimer | 4 hr |
| Apr 28, 8:29 AM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Apr 28, 10:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more | 32 min |
| Apr 28, 10:16 AM EDT | River Flood Warning | ALY | Fulton, Hamilton, Saratoga | 9 days |
| Apr 28, 10:20 AM EDT | Wind Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 7 hr |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 34 min |
| Apr 28, 11:47 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 28 min |
| Apr 28, 12:04 PM EDT | River Flood Warning | ALY | Herkimer | 25 hr |
| Apr 28, 12:22 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 11 hr |
| Apr 28, 12:31 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 18 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.